Alert archive / Georgia / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 209, NWS Atlanta, GA

June 24, 2007Bartow County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 24, 2007, 6:53 PM EDT for Bartow County, Georgia. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 24, 2007, 6:53 PM EDT (22:53 UTC)
Expired
Jun 24, 2007, 7:30 PM EDT
In force
37 min
Issued by
NWS Atlanta, GA
Area
Counties, with a storm outline in the text

County Bartow County, GA

The radar

The Atlanta radar (KFFC), 96 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.9 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2007-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2007-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-298 J/kg
Mixed-layer LCL
1884 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 242253
SVRFFC
GAC015-242330-
/O.NEW.KFFC.SV.W.0209.070624T2253Z-070624T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
653 PM EDT SUN JUN 24 2007

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN BARTOW COUNTY IN NORTHWEST GEORGIA

* UNTIL 730 PM EDT

* AT 651 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR RED TOP
  MOUNTAIN STATE PARK...MOVING NORTHEAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF THE INDICATED COUNTY.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3418 8478 3410 8466 3423 8466 3441 8466

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 6:32 PM EDT, 21 minutes earlier.

Area forecast discussion, Jun 24, 6:32 PM EDT, 21 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
632 PM EDT SUN JUN 24 2007

.UPDATE FOR ZONES...
COVER OF SHRA/TSRA ACTIVITY IN NW GA IS JUST TOO MUCH FOR A 20 POP.
THUS...HAVE INCREASED POPS TO 30 PERCENT ACROSS THIS AREA FOR THE
EVENING HOURS. STILL THINK THAT ACTIVITY IS LARGELY DIURNALLY DRIVEN
AND WILL DIMINISH RAPIDLY AFTER SUNSET.

&&

.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
OVERALL PATTERN REMAINS LARGELY UNCHANGED...BUT SOME SUBTLE
DIFFERENCES RESULTING IN SLIGHTLY INCREASED CHANCES FOR AT LEAST
DIURNAL CONVECTION NEXT FEW DAYS. OF IMMEDIATE CONCERN IS UPPER
LOW SKIRTING THE W/N PARTS OF THE CWA. THE IS THE SECOND IN A
SERIES OF UPPER LOWS RIDING AROUND THE MID U.S. RIDGE. THIS HAS
TEMPORARILY LINKED UP WITH THE PERSISTENT UPPER LOW OVER
TX...RESULTING IN BETTER FORCING AND DYNAMICS ALOFT FOR WESTERN
SECTIONS OF THE STATE. A SIGNIFICANT COLD POCKET REMAINS
ALOFT...WHICH IS FURTHER HELPING TO DESTABILIZE THE ATMOSPHERE. SFC
MOISTURE REMAINS LIMITED ACROSS MUCH OF THE CWA WITH DEWPOINTS
STILL ONLY IN THE 50S IN MANY AREAS. HOWEVER...DEWPOINTS HAVE
INCREASED INTO THE 60 TO 65 RANGE ACROSS THE NORTHWEST...COMBINED
WITH DAYTIME HEATING ALLOWING ISOLD CONVECTION TO DEVELOP...MORE
THAN WE HAVE SEEN IN SEVERAL DAYS. WEAK FORCING AND MARGINAL
INSTABILITY FOR JUNE SUGGEST THAT ACTIVITY WILL REMAIN ISOLATED
AND LARGELY DIURNAL. WILL HOLD ONTO LOW POPS THROUGH THE EVENING
HOURS IN THE NORTHWEST. BY MON...AN UPPER RIDGE CENTER WILL BEGIN
TO AMPLIFY AND CLOSE OFF OVER THE MID-ATLANTIC REGION. THIS SHOULD
RESULT IN A SLIGHT REDUCTION IN CONVECTIVE ACTIVITY. AGAIN...THE
MOST FAVORABLE AREA FOR CONVECTION WILL BE THE WESTERN SECTIONS.
AN UPPER LOW WILL REMAIN IN TX THROUGH THE UPCOMING WEEK...WITH
LITTLE MOVEMENT INDICATED AS IT IS BLOCKED BY RIDGES ON BOTH
SIDES. THE UPPER RIDGE WILL CONTINUE TO AMPLIFY OVER THE MID-
ATLANTIC REGION TUE WHILE A BERMUDA HIGH SIMULTANEOUSLY
STRENGTHENS. THIS WILL RESULT IN DEEP EASTERLY FLOW ACROSS THE SE
U.S. AS A RESULT...850MB TEMPS WILL DROP FROM THE CURRENT +20C
LEVEL INTO THE +16C RANGE. AFTERNOON TEMPS SHOULD ALSO BACK OFF A
FEW DEGREES. HOWEVER...AM CONCERNED THAT THE MODELS ARE
ADVERTISING TOO MUCH COOLING OF MAX TEMPS AS A RESULT OF
IMPROPERLY ACCOUNTING FOR THE ABNORMALLY DRY SOILS ACROSS THE
REGION. THUS...HAVE RAISED MAX TEMPS A FEW DEGREES ACROSS THE
BOARD MON-TUE. THE GFS SHOWS AN AREA OF MOISTURE AND POTENTIAL
PCPN RIDING AROUND THE SOUTH SIDE OF THE SUBTROPICAL RIDGE...WHILE
THE NAM DOES NOT. HAVE PLAYED IT SAFE AND JUST KEPT ISOLD
AFTERNOON SHRA/TSRA TUE...MAINLY IN THE NORTHERN AREAS.

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
THE UPPER RIDGE OVER THE MID-ATLANTIC WILL BREAK DOWN DURING THE
LATER HALF OF THE WEEK AS THE POLAR VORTEX STRENGTHENS. WEAK LOW
PRESSURE ALOFT WILL REMAIN IN PLACE ACROSS THE SOUTHERN PLAINS
THROUGH THE WEEK...IF ANY THING RETROGRADING FURTHER AWAY FROM OUR
AREA. TWO FEATURES OF INTEREST TO WATCH FOR DURING THE EXTENDED
PERIOD. FIRST...AN INCREASINGLY MOIST TROPICAL FEED OF MOISTURE
WILL BE NOTED INTO SE SECTIONS OF THE CWA BY THU. WOULD EXPECT
THIS TO RESULT IN INCREASED SEA BREEZE AND DIURNAL CONVECTION
ACROSS OUR SOUTHEASTERN COUNTIES. MEANWHILE...A FRONTAL SYSTEM
WILL BEGIN TO TAKE SHAPE ACROSS THE OHIO VALLEY AND MOVE SE FRI-SAT
AS NORTHWEST FLOW ALOFT STRENGTHENS ONCE AGAIN. FOR WED-FRI...MUCH
OF THE CWA WILL BE CAUGHT BETWEEN THESE TWO SYSTEMS WITH ONLY
ISOLD ACTIVITY AT BEST. WILL ADVERTISE LOW CHANCE POPS FOR THE SE
ZONES THU-FRI IN ASSOCIATION WITH THE AREA OF TROPICAL MOISTURE.
BY LATE FRI/SAT...THE FRONTAL SYSTEM WILL BEGIN TO DRIFT INTO THE
NORTHERN PART OF THE STATE AND ENHANCE CONVECTION IN THOSE AREAS.
THUS...HAVE SHOWN AT LEAST LOW CHANCE POPS FOR SAT MOST AREAS.
WHILE THE GFS HAS BEEN QUITE CONSISTENT FROM RUN-TO-RUN IN
STRENGTHENING THE NW FLOW AND BRINGING THE FRONT INTO THE
AREA...THE 12Z RUN IS SHOWING A SLIGHTLY SLOWER MOVEMENT THAN
PREVIOUS RUNS. GIVEN TIME OF YEAR...I AM ALWAYS LEARY OF TRYING TO
BRING FRONTS BODILY THROUGH THE SOUTHERN STATES SO QUICKLY.
THUS...WILL HOLD ON TO AT LEAST LOW POPS THROUGH SAT...THEN DRY OUT
THE NORTH SUN. ONCE AGAIN...FEEL THAT MAV MOS TEMPS ARE TOO COOL
THROUGH MUCH OF THE EXTENDED PERIOD. ALBEIT IT SHOULD NOT BE AS WARM
AS THE PAST FEW DAYS GIVEN PERSISTENT DEEP EASTERLY FLOW AND LOWER
850MB TEMPS...WITH DRY GROUND OVERALL REMAINING IN PLACE...I AM NOT
COMFORTABLE ADVERTISING HIGHS IN THE 80S...SO HAVE RAISED BACK INTO
THE 90-92 RANGE MOST AREAS.

&&

.AVIATION...
AREA OF CONVERGENCE ALONG A WEAK SURFACE TROUGH HAS RESULTED IN
SCATTERED CONVECTION ACROSS NW GA THIS AFTERNOON-EVENING. EXPECT THE
GREATER COVERAGE TO REMAIN IN THAT VICINITY...WITH THE SOUTHERN
EXTENT POSSIBLY BRUSHING RYY. A VERY ISOLATED THREAT OF TSTMS EXIST
ACROSS CENTRAL GA WHERE TEMPS ARE NEARING 100 DEGREES. RADAR SHOWS A
FEW ISOLATED CELLS NEAR GRIFFIN AND MOVING NORTH...BUT EXPECT THIS
ACTIVITY TO JUST SKIRT BY ATL TO THE EAST...ALTHO WILL WARRANT
HOLDING ONTO VCTS AT ATL THRU 03Z OR SO. EXPECT CONVECTION TO
DISSIPATE BETWEEN 03-06Z WITH LOSS OF DAYTIME HEATING. OTHERWISE...
SW WINDS AROUND 11-12KTS (21011KT) WILL DIMINISH TO AROUND 5-6KTS BY
03Z...THEN 2-3KTS AND BECOME A BIT MORE SOUTHERLY BY 06Z (18003KT).
A DEEP/MOIST SOUTHERLY FLOW AT 925-850MB MAY TRY TO ADVECT SOME MID
LEVEL SC (SCT035)INTO THE ATLANTA METRO AREA BY 11-13Z IN THE
MORNING...BUT SHUD REMAIN SCATTERED. THE SLIGHT INCREASE IN LOW
LEVEL MOISTURE OVERNIGHT...COUPLED WITH LIGHT WINDS AND MOSTLY CLEAR
SKIES COULD RESULT IN A BRIEF 5-6SM VIS REDUCTION AT ATL BETWEEN
11-13Z. SURFACE HIGH PRESSURE BUILDING OFF THE MID ATLANTIC COAST
WILL HELP ESTABLISH BY 15Z AND MAINTAIN A SOUTHERLY WIND AROUND
10KTS ON MONDAY. A WEAKNESS IN THE UPPER LEVELS AND INCREASING
MOISTURE SUGGEST GOING WITH SCT050 BY 18Z AND VCTS 20Z AT ATL MONDAY
AFTERNOON. /39

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          68  94  68  92  68 /  20  20  10  20  20
ATLANTA         71  93  71  92  70 /  10  20  20  10  10
BLAIRSVILLE     63  85  63  84  63 /  20  20  20  20  20
CARTERSVILLE    65  93  65  92  67 /  20  20  20  20  20
COLUMBUS        70  95  70  94  72 /  10  20  20  10  10
GAINESVILLE     71  91  71  89  69 /  20  20  20  20  20
MACON           69  96  69  93  69 /   5  10   5  10  10
ROME            68  94  68  93  68 /  20  20  20  20  20
PEACHTREE CITY  64  93  64  92  66 /  10  20  20  10  10
VIDALIA         73  94  73  92  71 /   5  10   5   5  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

19/07
Hazardous weather outlook, Jun 24, 1:50 PM EDT, 5 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
150 PM EDT SUN JUN 24 2007

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-251100-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
150 PM EDT SUN JUN 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING
MAINLY OVER NORTH GEORGIA.

.SYNOPSIS...
A WEAK TROUGH OF LOW PRESSURE WILL REMAIN ACROSS CENTRAL TENNESSEE
AND THE WESTERN CAROLINAS WHILE HIGH PRESSURE STAYS IN PLACE FROM
CENTRAL GEORGIA SOUTHWARD ACROSS FLORIDA. A FEW THUNDERSTORMS MAY
DEVELOP IN THE HIGHER TERRAIN OF NORTH GEORGIA THIS AFTERNOON.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD WILL BE LIGHTNING.

.DISCUSSION...
HIGH PRESSURE REMAINS OVER CENTRAL GEORGIA TODAY WITH A GRADUAL
INCREASE IN MOISTURE EXPECTED. A WEAK TROUGH WILL REMAIN JUST
NORTHEAST OF GEORGIA THROUGH TONIGHT PROVIDING SOME LIFT FOR
POTENTIAL THUNDERSTORM DEVELOPMENT OVER THE NORTH GEORGIA
MOUNTAINS...HOWEVER DYNAMICS WILL BE LIMITED. LIFTED INDEX VALUES
WILL PEAK AROUND -2 TO -3 AND CAPES BELOW 1000. A FEW STORMS COULD
PRODUCE LIGHTNING...SMALL HAIL...AND GUSTY WINDS...BUT ARE EXPECTED
TO REMAIN BELOW SEVERE LEVELS. THE BEST CHANCE FOR AN ISOLATED
THUNDERSTORM WILL EXIST ALONG AND NORTH OF A LINE FROM ROME TO
GAINESVILLE THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE EACH
DAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Jun 24, 5:05 PM EDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
505 PM EDT SUN JUN 24 2007

GAZ003-242130-
505 PM EDT SUN JUN 24 2007

...SIGNIFICANT WEATHER ALERT FOR 35 MPH WINDS IN CATOOSA COUNTY UNTIL
530 PM EDT...

AT 502 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTH OF RINGGOLD...MOVING NORTHEAST AT
15 MPH.

WIND GUSTS OF 35 MPH ARE LIKELY AS THIS STORM MOVES ACROSS CATOOSA
COUNTY THROUGH 530 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM
INCLUDE RINGGOLD.
Special weather statement, Jun 24, 5:25 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
525 PM EDT SUN JUN 24 2007

GAZ012-242200-
525 PM EDT SUN JUN 24 2007

...SIGNIFICANT WEATHER ALERT FOR 35 MPH WINDS IN GORDON COUNTY UNTIL
600 PM EDT...

AT 519 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER RANGER...MOVING NORTH AT 10 MPH.

WIND GUSTS OF 35 MPH ARE LIKELY AS THIS STORM MOVES ACROSS GORDON
COUNTY THROUGH 600 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM
INCLUDE RANGER AND OAKMAN.
Special weather statement, Jun 24, 5:28 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
528 PM EDT SUN JUN 24 2007

GAZ005-007-242215-
528 PM EDT SUN JUN 24 2007

...SIGNIFICANT WEATHER ALERT FOR 35 MPH WINDS IN GILMER AND MURRAY
COUNTIES UNTIL 615 PM EDT...

AT 525 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CARTERS...MOVING NORTHEAST AT 15 MPH.

WIND GUSTS OF 35 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS GILMER
AND MURRAY COUNTIES THROUGH 615 PM EDT. SOME LOCATIONS IN THE PATH OF
THESE STORMS INCLUDE CARTERS...FORT MOUNTAIN STATE PARK AND ELLIJAY.
Special weather statement, Jun 24, 5:38 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
538 PM EDT SUN JUN 24 2007

GAZ030-242230-
538 PM EDT SUN JUN 24 2007

...SIGNIFICANT WEATHER ALERT FOR 35 MPH WINDS IN POLK COUNTY UNTIL
630 PM EDT...

AT 536 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ESOM HILL...MOVING NORTH AT 15 MPH.

WIND GUSTS OF 35 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS POLK
COUNTY THROUGH 630 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS
INCLUDE ESOM HILL...ETNA AND CEDARTOWN.
Special weather statement, Jun 24, 5:55 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
555 PM EDT SUN JUN 24 2007

GAZ006-242245-
555 PM EDT SUN JUN 24 2007

...SIGNIFICANT WEATHER ALERT FOR 35 MPH WINDS IN FANNIN COUNTY UNTIL
645 PM EDT...

AT 553 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES SOUTHWEST OF OASIS...MOVING NORTH AT 20
MPH.

WIND GUSTS OF 35 MPH ARE LIKELY AS THIS STORM MOVES ACROSS FANNIN
COUNTY THROUGH 645 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM
INCLUDE HIGDON...OASIS AND EPWORTH.
Special weather statement, Jun 24, 6:42 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
642 PM EDT SUN JUN 24 2007

GAZ013-020-021-242345-
642 PM EDT SUN JUN 24 2007

...SIGNIFICANT WEATHER ALERT FOR 35 MPH WINDS IN CHEROKEE...BARTOW
AND PICKENS COUNTIES UNTIL 745 PM EDT...

AT 640 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM HINTON TO RED TOP MOUNTAIN STATE PARK...
MOVING NORTHEAST AT 15 MPH.

WIND GUSTS OF 35 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS
CHEROKEE...BARTOW AND PICKENS COUNTIES THROUGH 745 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE RED TOP MOUNTAIN STATE
PARK...HINTON...EMERSON...BLAINE...TALKING ROCK...WALESKA...NELSON
AND JASPER.

Nearby

Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.